MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC
Model Number 72201661
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the doctor forced the rasp inside the patient's shoulder to tried to release the tendon, however, it was not possible and the due to the forcing it broke.It was all removed from the patient.The procedure was completed without delay using the same device.No further complications were reported.Patient's health condition is stable.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the provided photos were reviewed and appear to show a broken knife rasp.The patient impact beyond the reported is not anticipated.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, wear from prolonged use, or inadequate routine maintenance.No containment or corrective actions are recommended at this time.

Brand Name
KNIFE RASP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15718002
Report Number1219602-2022-01667
Device Sequence Number4897321
Product Code NBH
UDI-Device Identifier03596010606297
UDI-Public03596010606297
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201661
Device Catalogue Number72201661
Device Lot Number50527792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale